MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55232
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported three extensions were placed in the patient's left iliac because of the length of the patient's left iliac artery.Additionally, the intention was to occlude the left internal iliac artery.A type iii endoleak was observed in the latter extension (zsle-13-74-zt; lot: 9115473).The procedure was continued and after finishing, a contrast injection was performed as a control, and the leak was still observed.The stent fracture of the endoprosthesis was clearly marked, causing the leak.Another graft was implanted to resolve the endoleak.No additional adverse effects to the patient were reported.Despite requests for additional event information no further details have been provided at the time of this report.
 
Additional Manufacturer Narrative
Additional information: event.The investigation is underway.A follow up report will be submitted should additional relevant information be received or upon completion of the investigation.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 27may2019: the device was not inserted by the neck.The patient was on heparin during the procedure.A coda balloon was inflated to 46cc.There was a hole in the tissue (fabric) near the stent.Another zsle was used - placed inside the one that fractured to correct the endoleak (g55233 - zsle-13-90).Patient was stable.The patient did not have any vessel calcification and/or tortuosity.The patient was not on anticoagulation therapy prior to implant.The sales representative was present for the case.None of the procedure was performed off-label.The graft was not altered in anyway.There was no graft obstruction of high blood pressure within the graft during the endoleak.It was confirmed it was a type iiib endoleak as there was a hole in the tissue, near the stent.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H6 - results code: appropriate term/code not available (4247) - type iii endoleak investigation - evaluation: a review of documentation including the complaint history, device history record, instructions for use (ifu), quality control and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, cook received a complaint for the same product experiencing the same failure mode in mfg.Report reference #: 1820334-2017-02055.The investigation for the referenced complaint concluded that the event was procedure and patient anatomy related.The imaging review points out that there was no fabric tear, and that suture hole endoleaks, anticoagulation and over-ballooning stretching suture holes were contributing factors to this event.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.There is no evidence that suggests the product was not made to specifications.Design verification and validation testing showed that the affected product is safe and effective for its intended use.A review of the device history record for lot 9115473 revealed no related non-conformances.A database search revealed this complaint to be the only reported complaint associated to lot 9115473.Furthermore, cook has concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: indications for use: -"the zenith spiral-z aaa iliac leg with the z-trak introduction system is indicated for use with the zenith aaa endovascular graft family of products, including the zenith flex aaa endovascular graft, zenith alpha abdominal endovascular graft, zenith low profile aaa endovascular graft, zenith renu ancillary graft, zenith fenestrated aaa endovascular graft, zenith universal distal body endovascular graft, zenith flex aui, or zenith branch iliac endovascular graft, during either a primary or a secondary procedure in patients who have adequate iliac/femoral access compatible with the required introduction systems.The graft is used in combination with these products for the endovascular treatment of abdominal aortic and aorto-iliac aneurysms." warnings and precautions: -¿additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.¿ -¿strict adherence to the zenith spiral-z aaa iliac leg ifu sizing guide is strongly recommended when selecting the appropriate device size.Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.¿ -¿inaccurate placement and/or incomplete sealing of the zenith spiral-z aaa iliac leg within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.¿ -¿do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith spiral-z aaa iliac leg graft.¿ -¿patients with specific clinical findings (e.G., endoleaks, enlarging aneurysm or changes in the structure or position of the endovascular graft) should receive enhanced follow-up.¿ 5.2 potential adverse events -¿aneurysm enlargement.¿ -¿aneurysm rupture and death.¿ -¿endoleak.¿ -¿surgical conversion to open repair.¿ directions for use: -¿section 11.1.7.2 ipsilateral iliac leg placement and deployment: confirm there are no endoleaks or kinks and verify position of proximal gold radiopaque markers.Remove the sheaths, wires and catheters.¿ 12.6 additional surveillance and treatment: ¿additional surveillance and possible treatment is recommended for: o aneurysms with type i endoleak.O aneurysms with type iii endoleak.O aneurysm enlargement, =5mm of maximum diameter (regardless of endoleak status).O migration o inadequate seal length.¿consideration for re-intervention or conversion to open repair should include the attending physician¿s assessment of an individual patient¿s co-morbidities, life expectancy and the patient¿s personal choices.Patients should be counseled that subsequent re-interventions including catheter based and open surgical conversion are possible following endograft placement.The complaint was able to be confirmed based on customer testimony.Based on the information provided, no product returned, and the results of the investigation, a definitive root cause could not be established.However, endoleak is a known inherent risk of the device.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8596307
Report Number1820334-2019-01087
Device Sequence Number2180584
Product Code MIH
UDI-Device Identifier10827002552323
UDI-Public(01)10827002552323(17)210907(10)9115473
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2021
Device Model NumberG55232
Device Catalogue NumberZSLE-13-74-ZT
Device Lot Number9115473
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer05/27/2019
09/30/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date06/13/2019
10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;